Some men believe the answer to low energy and decreased sex drive is prescription testosterone. But you should talk to your doctor about your problem rather than seeking out a so-called “low-T clinic.”
“If you have suddenly begun experiencing low energy and erectile dysfunction, you may be at risk for a serious medical condition,” says Mitchell L. Ogles, MD, urologist at Saint Francis Medical Center. “Sleep apnea, depression and heart disease can all cause these symptoms. So if you treat the problem with prescription testosterone, you may be only masking the real issue.”
Doctors still do not know the long-term effects of taking testosterone. One study showed that older men who used testosterone doubled their risk of heart attack. “The key is to make sure that you truly suffer from low testosterone before taking medication,” says Ogles. “Your doctor can order a blood test to check your levels.”
For more information, call 573-331-3996.